MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW 03.52.314 ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 5X40MM; SPINE PEDICLE SCREW

MEDACTA INTERNATIONAL SA PEDICLE SCREW 03.52.314 ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 5X40MM; SPINE PEDICLE SCREW
Model Number 03.52.314
Medical Device Problem Codes Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 march 2023: lot 2125448: (b)(4) items manufactured and released on 15-nov-2021.Expiration date: 2026-oct-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department: a few days after primary lumbar posterior stabilization surgery, the surgeon finds that two pedicle screws are in fact outside of the vertebral body.We do not know if this situation was already present right after surgery or if it was an evolutionary status.In the former case, we have no information as to why no action was taken during primary surgery.In the latter case, we have no viable hypothesis to offer as to the mechanics of such unfavorable evolution.We can hardly imagine that this is due to a defective device.Mysolution planning review: our analysis of the myspine process in this case found no deviations from the standard procedures.Each step has been performed correctly.We reprinted the guides l02 and l03 and confirmed that the fitting is stable and univocal.Other device involved: pedicle screw 03.52.314 enh.Poly-axial pedicle screw - cannulated 5x40mm (k141988) lot 2125448: (b)(4) items manufactured and released on 15-nov-2021.Expiration date: 2026-oct-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
About 12 days after the primary surgery, the patient came in for a post-op appointment and it was observed that the right l2 and l3 screws were outside the vertebral body.The screws were probably misplaced during the primary surgery; although the position was checked during surgery with fluoroscopy.The surgeon revised the 2 misplaced screws and the surgery was completed successfully.Patient with scoliosis.No issue with the myspine guides occurred during the primary surgery.

Brand Name
PEDICLE SCREW 03.52.314 ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 5X40MM
Common Device Name
SPINE PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16741313
Report Number3005180920-2023-00272
Device Sequence Number6642136
Product Code NKB
UDI-Device Identifier07630030857461
UDI-Public07630030857461
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.52.314
Device Catalogue Number03.52.314
Device Lot Number2125448
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Initial Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight59 KG
Patient RaceWhite